November  2014, 34(11): 4781-4806. doi: 10.3934/dcds.2014.34.4781

Self-intersections of trajectories of the Lorentz process

1. 

Université de Brest, UMR CNRS 6205, Laboratoire de Mathématique de Bretagne Atlantique, 6 avenue Le Gorgeu, 29238 Brest cedex, France

Received  April 2013 Revised  February 2014 Published  May 2014

We are interested in the asymptotic behaviour of the number of self-intersections of a trajectory of a Lorentz process in a $\mathbb Z^2$-periodic planar domain with strictly convex obstacles and with finite horizon. We give precise estimates for its expectation and its variance. As a consequence, we establish the almost sure convergence of the self-intersections with a suitable normalization.
Citation: Françoise Pène. Self-intersections of trajectories of the Lorentz process. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4781-4806. doi: 10.3934/dcds.2014.34.4781
References:
[1]

E. Bolthausen, A central limit theorem for two-dimensional random walks in random sceneries,, Ann. Probab., 17 (1989), 108.  doi: 10.1214/aop/1176991497.  Google Scholar

[2]

L. A. Bunimovich and Ya. G. Sinai, Markov partitions for dispersed billiards,, Comm. Math. Phys., 78 (): 247.  doi: 10.1007/BF01942372.  Google Scholar

[3]

L. A. Bunimovich and Ya. G. Sinai, Statistical properties of Lorentz gas with periodic configuration of scatterers,, Comm. Math. Phys., 78 (): 479.   Google Scholar

[4]

L. A. Bunimovich, Ya. G. Sinai and N. I. Chernov, Markov partitions for two-dimensional hyperbolic billiards,, Russian Math. Surveys, 45 (1990), 105.  doi: 10.1070/RM1990v045n03ABEH002355.  Google Scholar

[5]

L. A. Bunimovich, Ya. G. Sinai and N. I. Chernov, Statistical properties of two-dimensional hyperbolic billiards,, Russian Math. Surveys, 46 (1991), 47.  doi: 10.1070/RM1991v046n04ABEH002827.  Google Scholar

[6]

X Chen, Random Walk Intersections. Large Deviations and Related Topics,, Math. Surv. and Monog., (2010).  doi: 10.1090/surv/157.  Google Scholar

[7]

N. Chernov and R. Markarian, Chaotic Billiards,, Math. Surv. and Monog., 127 (2006).  doi: 10.1090/surv/127.  Google Scholar

[8]

J.-P. Conze, Sur un critère de récurrence en dimension 2 pour les marches stationnaires, applications,, Erg. Th. & Dynam. Syst., 19 (1999), 1233.  doi: 10.1017/S0143385799141701.  Google Scholar

[9]

G. Deligiannidis and S. Utev, Asymptotic variance of the self-intersections of stable random walks,, Sib. Math. J., 52 (2011), 639.  doi: 10.1134/S0037446611040082.  Google Scholar

[10]

D. Dolgopyat, D. Szász and T. Varjú, Recurrence properties of planar Lorentz gas,, Duke Math. J., 142 (2008), 241.  doi: 10.1215/00127094-2008-006.  Google Scholar

[11]

A. Dvoretzky and P. Erdös, Some problems on random walk in space,, Proc. Berkeley Sympos. math. Statist. Probab., 1950 (1951), 353.   Google Scholar

[12]

Y. Guivarc'h and J. Hardy, Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov,, Ann. Inst. H. Poincaré (B), 24 (1988), 73.   Google Scholar

[13]

S. V. Nagaev, Some limit theorems for stationary Markov chains,, Theor. Probab. Appl., 2 (1957), 378.   Google Scholar

[14]

S. V. Nagaev, More exact statement of limit theorems for homogeneous Markov chains,, Theor. Probab. Appl., 6 (1961), 62.   Google Scholar

[15]

F. Pène, Applications des propriétés stochastiques de billards dispersifs,, C. R. Acad. des Sci., 330 (2000), 1103.  doi: 10.1016/S0764-4442(00)00318-9.  Google Scholar

[16]

F. Pène, Rates of convergence in the CLT for two-dimensional dispersive billiards,, Comm. Math. Phys., 225 (2002), 91.  doi: 10.1007/s002201000573.  Google Scholar

[17]

F. Pène, Planar Lorentz process in a random scenery,, Ann. Inst. Henri Poincaré, 45 (2009), 818.  doi: 10.1214/08-AIHP191.  Google Scholar

[18]

F. Pène and B. Saussol, Back to balls in billiards,, Comm. Math. Phys., 293 (2010), 837.  doi: 10.1007/s00220-009-0911-4.  Google Scholar

[19]

Ya. G. Sinai, Dynamical systems with elastic reflections,, Russian Math. Surveys, 25 (1970), 141.  doi: 10.1070/RM1970v025n02ABEH003794.  Google Scholar

[20]

D. Szász and T. Varjú, Local limit theorem for the Lorentz process and its recurrence in the plane,, Erg. Th. & Dynam. Syst., 24 (2004), 257.  doi: 10.1017/S0143385703000439.  Google Scholar

[21]

L. -S. Young, Statistical properties of dynamical systems with some hyperbolicity,, Ann. Math., 147 (1998), 585.  doi: 10.2307/120960.  Google Scholar

show all references

References:
[1]

E. Bolthausen, A central limit theorem for two-dimensional random walks in random sceneries,, Ann. Probab., 17 (1989), 108.  doi: 10.1214/aop/1176991497.  Google Scholar

[2]

L. A. Bunimovich and Ya. G. Sinai, Markov partitions for dispersed billiards,, Comm. Math. Phys., 78 (): 247.  doi: 10.1007/BF01942372.  Google Scholar

[3]

L. A. Bunimovich and Ya. G. Sinai, Statistical properties of Lorentz gas with periodic configuration of scatterers,, Comm. Math. Phys., 78 (): 479.   Google Scholar

[4]

L. A. Bunimovich, Ya. G. Sinai and N. I. Chernov, Markov partitions for two-dimensional hyperbolic billiards,, Russian Math. Surveys, 45 (1990), 105.  doi: 10.1070/RM1990v045n03ABEH002355.  Google Scholar

[5]

L. A. Bunimovich, Ya. G. Sinai and N. I. Chernov, Statistical properties of two-dimensional hyperbolic billiards,, Russian Math. Surveys, 46 (1991), 47.  doi: 10.1070/RM1991v046n04ABEH002827.  Google Scholar

[6]

X Chen, Random Walk Intersections. Large Deviations and Related Topics,, Math. Surv. and Monog., (2010).  doi: 10.1090/surv/157.  Google Scholar

[7]

N. Chernov and R. Markarian, Chaotic Billiards,, Math. Surv. and Monog., 127 (2006).  doi: 10.1090/surv/127.  Google Scholar

[8]

J.-P. Conze, Sur un critère de récurrence en dimension 2 pour les marches stationnaires, applications,, Erg. Th. & Dynam. Syst., 19 (1999), 1233.  doi: 10.1017/S0143385799141701.  Google Scholar

[9]

G. Deligiannidis and S. Utev, Asymptotic variance of the self-intersections of stable random walks,, Sib. Math. J., 52 (2011), 639.  doi: 10.1134/S0037446611040082.  Google Scholar

[10]

D. Dolgopyat, D. Szász and T. Varjú, Recurrence properties of planar Lorentz gas,, Duke Math. J., 142 (2008), 241.  doi: 10.1215/00127094-2008-006.  Google Scholar

[11]

A. Dvoretzky and P. Erdös, Some problems on random walk in space,, Proc. Berkeley Sympos. math. Statist. Probab., 1950 (1951), 353.   Google Scholar

[12]

Y. Guivarc'h and J. Hardy, Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov,, Ann. Inst. H. Poincaré (B), 24 (1988), 73.   Google Scholar

[13]

S. V. Nagaev, Some limit theorems for stationary Markov chains,, Theor. Probab. Appl., 2 (1957), 378.   Google Scholar

[14]

S. V. Nagaev, More exact statement of limit theorems for homogeneous Markov chains,, Theor. Probab. Appl., 6 (1961), 62.   Google Scholar

[15]

F. Pène, Applications des propriétés stochastiques de billards dispersifs,, C. R. Acad. des Sci., 330 (2000), 1103.  doi: 10.1016/S0764-4442(00)00318-9.  Google Scholar

[16]

F. Pène, Rates of convergence in the CLT for two-dimensional dispersive billiards,, Comm. Math. Phys., 225 (2002), 91.  doi: 10.1007/s002201000573.  Google Scholar

[17]

F. Pène, Planar Lorentz process in a random scenery,, Ann. Inst. Henri Poincaré, 45 (2009), 818.  doi: 10.1214/08-AIHP191.  Google Scholar

[18]

F. Pène and B. Saussol, Back to balls in billiards,, Comm. Math. Phys., 293 (2010), 837.  doi: 10.1007/s00220-009-0911-4.  Google Scholar

[19]

Ya. G. Sinai, Dynamical systems with elastic reflections,, Russian Math. Surveys, 25 (1970), 141.  doi: 10.1070/RM1970v025n02ABEH003794.  Google Scholar

[20]

D. Szász and T. Varjú, Local limit theorem for the Lorentz process and its recurrence in the plane,, Erg. Th. & Dynam. Syst., 24 (2004), 257.  doi: 10.1017/S0143385703000439.  Google Scholar

[21]

L. -S. Young, Statistical properties of dynamical systems with some hyperbolicity,, Ann. Math., 147 (1998), 585.  doi: 10.2307/120960.  Google Scholar

[1]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

[2]

Zemer Kosloff, Terry Soo. The orbital equivalence of Bernoulli actions and their Sinai factors. Journal of Modern Dynamics, 2021, 17: 145-182. doi: 10.3934/jmd.2021005

[3]

Xiaohong Li, Mingxin Sun, Zhaohua Gong, Enmin Feng. Multistage optimal control for microbial fed-batch fermentation process. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021040

[4]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[5]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (28)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]